MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD CLEO INFUSION SETS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD CLEO INFUSION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7231-24
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4) as a result of warning letter cms# 617147.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection found twenty with the retractor inactive in unused condition.One sample has the retractor inactive in unused condition with the skin adhesive stuck to the white cap and one with a broken cannula.During functional testing, the twenty samples that were unused were placed on the insertion pad.The samples adhered correctly and the cannula was not removed from the site.During a review of the manufacturing process, the inserter assembly operation was audited and it was performed by the production personnel according to the manufacturing procedures.Training records were reviewed and the operators were trained on the operation that was performed.Maintenance records from the site threader machine was reviewed and no anomalies were detected.The retractor assemblies are one hundred percent visually inspected by the production personnel to assure that the needle is properly threaded.Quality control performs an in process audit at one hour intervals to verify that needle is properly threaded on the retractor assemblies.The root cause of the issue could not be determined.A corrective and preventative action has been opened to address the reported issue.
 
Event or Problem Description
It was reported that a part of the cannula remained stuck in the skin of the patient during the removal of the set.The set was installed for less than 24 hours.No medical or surgical intervention was reported.

Brand Name
CADD CLEO INFUSION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15591694
Report Number3012307300-2022-23615
Device Sequence Number2262935
Product Code FPA
UDI-Device Identifier30610586028407
UDI-Public30610586028407
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model Number21-7231-24
Device Catalogue Number21-7231-24
Device Lot Number3656165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient SexMale